Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 383, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2011, 5:10 PM EDT for Anderson County, Franklin County, Woodford County, Kentucky. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2011, 5:10 PM EDT (21:10 UTC)
- Expired
- Jul 19, 2011, 5:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Franklin County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:25 PM EDT | HAIL 1 | 2 S Frankfort, KY | |
| Jul 19, 5:30 PM EDT | HAIL 1 | 3 Ene Alton, KY | REPORT OF GREATER THAN 1 INCH HAIL MIXED WITH PEA TO THREE-QUARTER INCH SIZE HAIL... ALSO ESTIMATES GREATER THAN 65 MPH WINDS OCCURRED SHORTLY AFTER THE HAIL OBSERVATION |
| Jul 19, 5:31 PM EDT | TSTM WND GST 60 | 2 S Frankfort, KY | TREES AND POWERLINES DOWN |
| Jul 19, 5:31 PM EDT | TSTM WND GST 60 | 3 Sw Frankfort, KY | TREES AND POWERLINES DOWN |
| Jul 19, 5:31 PM EDT | HAIL 0.75 | 2 S Frankfort, KY | TREES AND POWERLINES DOWN |
| Jul 19, 5:31 PM EDT | HAIL 0.75 | 3 Sw Frankfort, KY | TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS53 KLMK 192110
SVRLMK
KYC005-073-239-192145-
/O.NEW.KLMK.SV.W.0383.110719T2110Z-110719T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM EDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF FRANKFORT...
NORTHWESTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 545 PM EDT
* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG EDDY...MOVING SOUTH AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MILLVILLE...
MCKEES CROSSROADS...
CLIFTON AND NINEVAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3810 8476 3804 8490 3810 8491 3822 8494
3824 8486
TIME...MOT...LOC 2110Z 345DEG 16KT 3815 8487
WIND...HAIL 60MPH <.50IN
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:36 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 19, 3:36 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT TUE JUL 19 2011
.SHORT TERM (TONIGHT AND WEDNESDAY)...
IT/S HOT OUT THERE...BUT NOT QUITE AS HOT AS THIS TIME LAST WEEK.
STRONG RIDGE OVER THE CENTRAL PLAINS STATES IS EDGING CLOSER TO OUR
REGION EACH DAY. THIS RIDGE HAS HAD SOME EFFECT AT CAPPING STORMS
OVER THE WESTERN TWO-THIRDS OF THE AREA SO FAR. STILL THINK AREA
WILL SEE SOME SCATTERED STORMS THIS AFTERNOON WITH OUTFLOW AND
DIFFERENTIAL HEATING BOUNDARIES ACROSS THE REGION AS WELL AS WITH AN
ATMOSPHERE WITH 3000-4000 CAPES AND PRECIPITABLE WATERS AROUND 2
INCHES.
EXPECT STORMS TO DIE OFF IN THE MID TO LATE EVENING TIME FRAME WITH
LOSS OF DAYTIME HEATING. THAT SHOULD END THE MORE SIGNIFICANT
CHANCES FOR RAIN FOR THE NEXT COUPLE OF DAYS...AS WE LOOK TO STAY
AWAY FROM ANY MORE BOUNDARIES DROPPING DOWN FROM THE NORTH
OVERNIGHT. ANY STORMS THAT POP UP TOMORROW SHOULD BE ISOLATED
AIRMASS TYPE LATER IN THE AFTERNOON.
AS FOR THE HEAT...WILL KEEP TODAY/S HEAT ADVISORY AS IS...EXPIRING
AT 01Z TONIGHT. THEN WILL UPGRADE THE CURRENT WATCH AREA TO AN
EXCESSIVE HEAT WARNING AND EXPAND THE WARNING AREA A ROW OF COUNTIES
EASTWARD. HEAT INDEX FORECASTS FOR THE NEW WARNING AREA HAVE 4
CONSECUTIVE DAYS OF AT LEAST HEAT ADVISORY CRITERIA...AND PERHAPS
SOME INDIVIDUAL DAYS REACHING 110 AS WELL...WITH THURSDAY AND FRIDAY
AS THE HOTTEST DAYS. WILL ADD A ROW OR TWO OF COUNTIES EAST OF THE
WARNING AREA TO A LONG-TERM HEAT ADVISORY...THIS TIME FOR 4
CONSECTIVE DAYS OF NEAR ADVISORY CRITERIA...AGAIN WITH SOME DAYS
REACHING 105 DEGREES. HAVE DECIDED TO KEEP OUT THE FAR EASTERN
COUNTIES FROM A HEADLINE FOR NOW...AS ONLY HAVE PEAK HEAT INDICES
AROUND 100 DEGREES FOR WEDNESDAY AFTERNOON. THEY LIKELY WILL NEED A
HEAT ADVISORY ON THURSDAY...BUT IT/S TOO EARLY TO PUT THAT HEADLINE
UP FOR NOW. HAVE COORDINATED WITH SURROUNDING OFFICES...AND
HEADLINES LOOK GOOD.
.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...
THURSDAY-FRIDAY...
GENERAL MODEL CONSENSUS HAS A STRONG RIDGE SETTING UP OVER THE
FORECAST AREA BY THURSDAY WITH THE GFS SHOWING THE CENTER OF HIGH
PRESSURE DIRECTLY OVERHEAD. SOUTH TO SOUTHWESTERLY FLOW WILL BE
PUMPING IN ANOTHER HOT AND MOIST AIRMASS WITH DEWPOINTS LOOKING TO
FLIRT WITH CLOSE TO 80 DEGREES AGAIN. FOR MAX TEMPS ON THURSDAY AND
FRIDAY... WENT WITH A MOS GUIDANCE BLEND WITH SLIGHTLY HIGHER TEMPS
BUT LESS THAN MEX WAS SHOWING...GENERALLY MID TO UPPER 90S ALL
AROUND. EVEN THOUGH THE RIDGE WILL BE SUCH A DOMINANT FEATURE
THURSDAY THROUGH FRIDAY...WENT WITH MINIMAL POPS BOTH AFTERNOON
PERIODS AS MODELS TRENDED WITH A DIURNAL PRECIP CYCLE. WITH THE
POTENTIAL FOR A STRONG CAP BOTH DAYS...WILL BE DIFFICULT TO SEE MUCH
CONVECTION BUT CANNOT RULE OUT MENTIONABLE POPS COMPLETELY. AS THESE
DAYS APPROACH...WILL NEED TO KEEP AN EYE OUT FOR CONVECTIVE TEMPS
AND ANY TRIGGERING MECHANISMS THAT MAY GENERATE PULSE STORMS...IF
THE STRONG CAP CAN BE BROKEN.
SATURDAY-SUNDAY OVERNIGHT...
THE RIDGE BEGINS TO BREAK DOWN AND BEGIN TO FLATTEN OUT ON SATURDAY
WHICH WILL ALLOW FOR JUST A BIT HIGHER CHANCE FOR POPS ON SATURDAY
AFTERNOON. ADDITIONALLY...TEMPS DO NOT LOOK TO GET AS HIGH ON
SATURDAY AFTERNOON...ESPECIALLY IN PLACES WHERE PRECIP IS ABLE TO
KICK UP. IT WILL STILL BE HOT AND MOIST ON BOTH SATURDAY AND SUNDAY
BUT WILL CERTAINLY BE ON A DOWNWARD TREND. A LOW PRESSURE SYSTEM
GRAZING THE NORTHERN GREAT LAKES REGION LATE SUNDAY INTO MONDAY
LOOKS TO DROP A FRONTAL BOUNDARY INTO THE OH VALLEY REGION. A
SHORTWAVE IS DEPICTED TO SKIM ACROSS OUR FORECAST AREA ASSISTING IN
THE CHANCE FOR SCT STORMS TO GENERATE SUNDAY NIGHT AS WINDS BEGIN TO
TAKE ON A MORE WESTERLY COMPONENT.
MONDAY AND TUESDAY...
LATEST MODEL GUIDANCE AND ENSEMBLES SUGGEST A SHORTWAVE WILL MOVE
INTO THE GREAT LAKES AND OH VALLEY ON MONDAY RESULTING IN HEIGHT
FALLS ALOFT AND A TEMPORARY SUPPRESSION OF THE UPPER RIDGE. AT THE
SURFACE...AN ACCOMPANYING FRONTAL ZONE WILL DROP SE INTO THE OH
VALLEY INTO THE WARM HUMID AIR MASS. THIS SHOULD SPARK SCT TO
PERHAPS NUMEROUS THUNDERSTORMS ON MONDAY ALONG AND AHEAD OF THE
FRONT (ASSUMING MODEL SOLUTIONS HOLD). AFTER THE FRONT PASSES...LESS
HUMID AND A LITTLE COOLER AIR WILL FILTER INTO THE AREA ON TUESDAY
FOR AT LEAST A TEMPORARY BREAK FROM THE HEAT AND HUMIDITY MID PART
OF NEXT WEEK.
&&
.AVIATION (18Z TAF ISSUANCE)...
SHORT-TERM MODELS NOT HANDLING THE CURRENT WEATHER SITUATION WELL
WITH THE DYING LINE OF STORMS OVER EASTERN KENTUCKY. THEY CURRENTLY
HAVE STORMS ALL OVER THE PLACE...WHILE IN ACTUALITY THE AREA IS DRY.
STILL...THE ATMOSPHERE IS PRETTY UNSTABLE AND MOIST...AND WITH
BOUNDARIES RUNNING ACROSS THE REGION EXPECT SCATTERED STORMS TO POP
UP LATER THIS AFTERNOON. HAVE MOST CONFIDENCE NEAR KSDF FOR NOW AND
HAVE PUT IN A TEMPO GROUP FOR MVFR CONDITIONS. THINK STORMS THAT
FORM COULD PROPAGATE TOWARD THE KBWG SITE BY LATE
AFTERNOON...WHEREAS KLEX MAY SEE SOME LATE REGENERATION AS WELL.
GIVEN THE EVENING STORMS...THINK BOTH KLEX AND KBWG AGAIN WILL HAVE
A CHANCE FOR MVFR VSBY/S OVERNIGHT.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 3
PM EDT /2 PM CDT/ SATURDAY FOR KYZ023>034-038-045-053-
061>063-070>074.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
KYZ023>032-061-062-070>072.
HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 3 PM EDT
/2 PM CDT/ SATURDAY FOR KYZ035>037-039-040-046-047-054-064-
065-075>077-081.
IN...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 3
PM EDT /2 PM CDT/ SATURDAY FOR INZ076>079-083-084-089>092.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
&&
SHORT TERM........RJS
LONG TERM.........LG
AVIATION..........RJSHazardous weather outlook, Jul 19, 3:50 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 350 PM EDT TUE JUL 19 2011 KYZ041>043-048-049-055>057-066-067-077-078-081-082-202000- FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY- GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 350 PM EDT TUE JUL 19 2011 /250 PM CDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AS WELL FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. THE STORMS WILL DIE DOWN BY MIDNIGHT...WHEN PATCHY FOG WILL START TO DEVELOP MAINLY ACROSS THE NORMALLY FOG-PRONE RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL START TO BUILD IN FROM THE WEST. HEAT INDICES WILL RISE TO AROUND 100 DEGREES. THIS HEAT MAY ALLOW SOME ISOLATED THUNDERSTORMS TO FORM LATER IN THE AFTERNOON. THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP-UP ON BOTH DAYS IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH INTO THE LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS BEFORE. FOR SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE FOR THUNDERSTORMS IN THE AFTERNOON. ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AS WELL AS HEAVY RAIN THIS AFTERNOON AND EVENING. INZ076>079-083-084-089>092-KYZ023>040-045>047-053-054-061>065- 070>076-202000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY- WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY- 350 PM EDT TUE JUL 19 2011 /250 PM CDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AS WELL FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. THE STORMS WILL DIE DOWN BY MIDNIGHT...WHEN PATCHY FOG WILL START TO DEVELOP MAINLY ACROSS THE NORMALLY FOG-PRONE RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE WEST. HEAT INDICES WILL RISE TO THE 100 TO 110 DEGREE RANGE WEDNESDAY AFTERNOON AND CONTINUE THROUGH SATURDAY. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR POINTS ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR...WHEREAS A HEAT ADVISORY HAS BEEN ISSUED ALONG A LINE FROM CYNTHIANA TO FRANKFORT TO BURKESVILLE. THE HEAT MAY ALLOW AN ISOLATED STORM OR TWO TO POP UP LATE WEDNESDAY AFTERNOON. THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP- UP ON BOTH DAYS IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH WELL INTO THE LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS BEFORE. FOR SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE FOR THUNDERSTORMS IN THE AFTERNOON. ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AS WELL AS HEAVY RAIN THIS AFTERNOON AND EVENING. RJS/LG/TWF
In the hours before
Local storm report, Jul 19, 11:14 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1114 AM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 NE COLVILLE 38.38N 84.20W
07/19/2011 HARRISON KY EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO WATER FLOWING OVER ROADS.
EM ESTIMATED 4-5 INCHES OF WATER FLOWING OVER THE ROADS.
ROADS CLOSED INCLUDE MORNING GLORY...BOBTOWN...SHADY
NOOK...GARNET...AND MUD LICK IN SOUTHERN HARRISON
COUNTY. DRIVEWAYS WERE WASHED OUT ON GARNET ALONG WITH
SOME TREES DOWN.
&&
EVENT NUMBER LMK1101004
RJSLocal storm report, Jul 19, 11:21 AM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 AM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG PARIS 38.21N 84.26W
07/19/2011 BOURBON KY LAW ENFORCEMENT
TREE DOWN ON A HOUSE.
&&
EVENT NUMBER LMK1101005
MRCSpecial weather statement, Jul 19, 3:55 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 355 PM EDT TUE JUL 19 2011 KYZ041>043-048-049-055>057-066-067-078-081-082-192200- FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY- GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LEXINGTON...PARIS...CARLISLE... NICHOLASVILLE...WINCHESTER...DANVILLE...LANCASTER...RICHMOND... LIBERTY...STANFORD...JAMESTOWN...BURKESVILLE...ALBANY 355 PM EDT TUE JUL 19 2011 /255 PM CDT TUE JUL 19 2011/ ...AN EXTENDED PERIOD OF HOT CONDITIONS EXPECTED WEDNESDAY THROUGH SATURDAY... A STRONG AREA OF HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL GRADUALLY BUILD ACROSS THE BLUEGRASS AND LAKE CUMBERLAND REGIONS THROUGH THE REST OF THE WORK WEEK. HOT TEMPERATURES WILL COMBINE WITH AN INCREASINGLY MOIST AIRMASS TO PRODUCE HIGH HEAT INDICES. HIGH TEMPERATURES IN THE LOWER 90S ON WEDNESDAY WILL PRODUCE HEAT INDICES AROUND 100 DEGREES IN THE AFTERNOON. BY THURSDAY AND FRIDAY...EVEN WARMER TEMPERATURES IN THE MID 90S ARE EXPECTED WITH HEAT INDICES RANGING FROM 100 TO 108 DEGREES. SLIGHTLY COOLER TEMPERATURES ARE FORECAST FOR SATURDAY...BUT HEAT INDICES PROBABLY STILL WILL CLIMB ABOVE 100 DEGREES. TAKE EXTRA PRECAUTIONS IF YOU HAVE PLANS TO SPEND TIME OUTSIDE THIS WORK WEEK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE-FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR-CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. RJS
Special weather statement, Jul 19, 4:45 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT TUE JUL 19 2011
KYZ035-040-192115-
FRANKLIN-WOODFORD-
445 PM EDT TUE JUL 19 2011
...THUNDERSTORMS WITH TORRENTIAL RAIN...DANGEROUS LIGHTNING...AND
WIND GUSTS AROUND 30 MPH OVER FRANKLIN COUNTY...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR AND AROUND FRANKFORT...AND MOVING
SOUTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS AROUND 30 MPH...ARE EXPECTED
WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
BIG EDDY AND JETT...
DUCKERS...
MILLVILLE...
CLIFTON AND MCKEES CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS AND LOW LYING AREAS. DRIVERS SHOULD SLOW DOWN AND TURN ON
THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3831 8487 3813 8468 3807 8484 3809 8483
3810 8484 3809 8486 3812 8487 3810 8488
3827 8496
TIME...MOT...LOC 2043Z 336DEG 17KT 3820 8486
TWFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:43 AM EDT | Special Weather Statement | LMK | Nicholas | 62 min |
| Jul 19, 10:55 AM EDT | Special Weather Statement | LMK | Bourbon, Clark | 50 min |
| Jul 19, 11:00 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 30 min |
| Jul 19, 11:12 AM EDT | Flash Flood Warning | LMK | Bourbon, Harrison | 79 min |
| Jul 19, 3:54 PM EDT | Excessive Heat Warning | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 5 days |
| Jul 19, 3:54 PM EDT | Heat Advisory | LMK | Adair, Anderson, Cumberland, Franklin, Green, Harrison and 8 more | 24 hr |
| Jul 19, 4:45 PM EDT | Special Weather Statement | LMK | Franklin | 30 min |
| Jul 19, 4:59 PM EDT | Areal Flood Advisory | LMK | Franklin, Woodford | 91 min |
| Jul 19, 5:34 PM EDT | Special Weather Statement | LMK | Spencer | 41 min |
| Jul 19, 5:48 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer | 27 min |
| Jul 19, 6:08 PM EDT | Special Weather Statement | LMK | Anderson | 52 min |
| Jul 19, 6:40 PM EDT | Special Weather Statement | LMK | Nelson | 35 min |
| Jul 19, 7:21 PM EDT | Special Weather Statement | LMK | Oldham | 24 min |
| Jul 19, 7:48 PM EDT | Special Weather Statement | LMK | Harrison | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.